Alert archive / Iowa / Flash Flood Warnings in 2010

Flash Flood Warning 39, NWS Des Moines, IA

June 27, 20104 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 27, 2010, 2:56 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2010, 2:56 AM CDT (07:56 UTC)
Expired
Jun 27, 2010, 9:00 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Calhoun County, IA, Carroll County, IA, Crawford County, IA, Sac County, IA

The radar

The Des Moines radar (KDMX), 128 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 8:05 AM CDTHEAVY RAIN 23 S Manning, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2010-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2010-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4268 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1405 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.8
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WGUS53 KDMX 270756
FFWDMX
IAC025-027-047-161-271400-
/O.NEW.KDMX.FF.W.0039.100627T0756Z-100627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
256 AM CDT SUN JUN 27 2010

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CARROLL COUNTY IN WEST CENTRAL IOWA...
  CRAWFORD COUNTY IN WEST CENTRAL IOWA...
  SOUTHERN CALHOUN COUNTY IN WEST CENTRAL IOWA...
  SOUTHERN SAC COUNTY IN WEST CENTRAL IOWA...

* UNTIL 900 AM CDT

* AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.  RADAR ESTIMATES INDICATED THAT ONE TO THREE INCHES
  OF RAIN HAS ALREADY FALLEN IN THE WARNING AREA...WITH ADDITIONAL
  AMOUNTS IN EXCESS OF AN INCH POSSIBLE...ESPECIALLY OVER
  CARROLL COUNTY.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CARROLL...COON RAPIDS...DENISON...GLIDDEN...LAKE CITY...LAKE
  VIEW...MANILLA...MANNING AND ODEBOLT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4222 9567 4222 9534 4233 9534 4234 9441
      4221 9446 4220 9465 4186 9464 4186 9568
      4218 9569

$$

SMALL
2 follow-up statements
269 
WGUS73 KDMX 270911
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
411 AM CDT SUN JUN 27 2010

IAC025-027-047-161-271400-
/O.CON.KDMX.FF.W.0039.000000T0000Z-100627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-CRAWFORD IA-CARROLL IA-
411 AM CDT SUN JUN 27 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CARROLL...CRAWFORD...
SOUTHERN CALHOUN AND SOUTHERN SAC COUNTIES UNTIL 900 AM CDT...

AT 407 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS HAD DIMINISHED ACROSS THE AREA...BUT RADAR ESTIMATES 
SHOW ANYWHERE FROM ONE TO THREE INCHES OF RAIN HAD FALLEN IN THE 
WARNED AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
CARROLL...COON RAPIDS...DENISON...GLIDDEN...LAKE CITY...LAKE VIEW...
MANILLA...MANNING AND ODEBOLT.

THE CRAWFORD COUNTY EMERGENCY MANAGER REPORTED THREE INCHES HAD 
FALLEN IN THE TOWN OF WESTSIDE WITH THE BOYER RIVER AND EAST BOYER 
RIVER RISING RAPIDLY.  THE CARROLL COUNTY SHERIFF REPORTED A RISING 
CREEK APPROACHING A TRAILER PARK ON THE SOUTHEAST PART OF TOWN ALONG 
HIGHWAY 30.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4222 9567 4222 9534 4233 9534 4234 9441
      4221 9446 4220 9465 4186 9464 4186 9568
      4218 9569

$$

SMALL
784 
WGUS73 KDMX 271356 RRA
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
856 AM CDT SUN JUN 27 2010

IAC025-027-047-161-271412-
/O.EXP.KDMX.FF.W.0039.000000T0000Z-100627T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAC IA-CALHOUN IA-CRAWFORD IA-CARROLL IA-
856 AM CDT SUN JUN 27 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CARROLL...
CRAWFORD...SOUTHERN CALHOUN AND SOUTHERN SAC COUNTIES WILL BE ALLOWED
TO EXPIRE AT 900 AM CDT...

ALL OF THE HEAVY RAIN HAS MOVED OUT OF CENTRAL IOWA AND NO 
ADDITIONAL HEAVY RAINFALL IS FORECAST.  SEVERAL RIVER FLOOD WARNINGS 
ARE IN EFFECT IN CENTRAL IOWA.

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4222 9567 4222 9534 4233 9534 4234 9441
      4221 9446 4220 9465 4186 9464 4186 9568
      4218 9569

$$

JOHNSON

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:42 AM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 27, 12:42 AM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1242 AM CDT SUN JUN 27 2010

...UPDATED AVIATION DISCUSSION...

.SHORT TERM...
EXPECT MAJOR CONVECTIVE ACTION THIS EVENING AT INTERSECTION OF
CONSOLIDATING OUTFLOW BOUNDARIES EXTENDING FROM KALO BACK TO THE NW
CORNER OF IOWA...AND ONGOING THUNDERSTORMS WHICH WILL WORK EAST FROM
SOUTH DAKOTA. THE ABOVE MENTIONED BOUNDARY HAS BEEN SAGGING
SOUTHWARD...WHICH PUTS MORE OF THE MODERATE RISK OF SEVERE WEATHER
INTO IOWA. ALL SEVERE WEATHER PARAMETERS IN PLACE...ESPECIALLY FOR
DAMAGING WIND AND ISOLATED TORNADOES THIS EVENING...NORTH OF HIGHWAY
20 OR 30. MULTIPLE ROUNDS OF STORMS EXPECTED IN THIS AREA...SO NEED
OF A FLASH FLOOD WATCH PRETTY CERTAIN IN THE NORTH ESPECIALLY OVER
DES MOINES BASIN AREAS WHICH WERE HIT HARD LAST NIGHT. FARTHER
SOUTH...MORE QUESTIONS ON HOW THUNDERSTORMS WILL EVOLVE AS LARGER
SCALE BOUNDARY AND UPPER SHORT WAVE WORK SEWD. MAIN FACTOR
CONSIDERED WAS VERY HIGH PRECIPITABLE WATER AND STRONG MOISTURE
TRANSPORT VECTORS FROM THE SOUTHWEST AFTER MIDNIGHT. SO...OPTED TO
EXTEND FLASH FLOOD WATCH FARTHER SOUTH INCLUDING DES MOINES METRO
COUNTIES BASED UPON THE FACT WE COULD SEE BACK BUILDING AND LAST
NIGHT'S HEAVY RAIN ALONG THE DES MOINES RIVER PUSHED ALL CREEKS TO
FLOOD STAGE TODAY. IT WON'T TAKE AS MUCH RAIN TONIGHT TO CAUSE FLASH
FLOODING.

.LONG TERM...
SFC FRONT WILL PASS THROUGH THE STATE ON SUNDAY WITH RESIDUAL
CONVECTION...MAINLY DURING THE MORNING.  OTHERWISE...INCREASING CAA
AND SUBSIDENCE IS FORECAST TO OVERSPREAD THE STATE BY THE AFTERNOON
WITH CLEARING SKIES AND DRIER AIR.  THEREAFTER...FORECAST IS VERY
STRAIGHT FORWARD AS SENSIBLE WEATHER IS NIL AS UPPER RIDGING BUILDS
ACRS THE CENTRAL UNITED STATES.  TEMPERATURES LIKELY TO BE AT OR
BELOW NORMAL FOR THE COMING WEEK AS DEWPOINTS REMAIN RELATIVELY
COMFORTABLE MUCH OF THE WORK WEEK.  WILL BEGIN TO SEE RETURN FLOW BY
LATE IN THE WEEK WITH INCREASING THICKNESSES AND MOISTURE AS
NORTHWEST US TROF DEVELOPS.  HAVE LEFT FORECAST DRY DURING THE
EXTENDED BUT MAY BEGIN TO SEE A THREAT INCREASE TOWARD NEXT FRIDAY
OR SATURDAY.  HOWEVER...A MUCH NEEDED BREAK FROM THE HEAVY RAINFALL
OF MUCH OF JUNE IS CERTAINLY IN THE CARDS FOR THE UPCOMING WEEK.

.HYDROLOGY...
MCS FROM LAST NIGHT HAS DROPPED ANOTHER SWATH OF 2 PLUS INCHES OF
RAIN OVER A LARGE PORTION OF NORTHERN IOWA AND WIDESPREAD INCH
AMOUNTS ELSEWHERE.  A RELATIVELY SLOW MOVING COLD FRONT IS FORECAST
TO MOVE ACROSS THE AREA TONIGHT INTO SUNDAY MORNING.  ADDITIONAL
HEAVY RAINFALL IS LIKELY WITH THE STORMS AND SINCE REPORTS OF
DITCHES FULL AND SATURATED SOILS ACROSS THE NORTH MOST OF ANY
ADDITIONAL RAIN WILL GO RIGHT TO RUNOFF.  GIVEN THE MESO-MODELS
FAIRLY GOOD TRACK RECORD LATELY AND THEIR SCENARIO OF DROPPING THE
HEAVY RAIN INTO CENTRAL IOWA AGAIN TONIGHT...HAVE EXPANDED THE
ONGOING FLASH FLOOD WATCH TO INCLUDE MUCH OF CENTRAL IOWA NORTH OF
INTERSTATE 80...EXCEPT FOR LOCATIONS THAT RECEIVED ONLY LIGHT
AMOUNTS LAST NIGHT.  IF 1.5 TO 2 INCHES OF RAIN MATERIALIZE
TONIGHT...THEN WIDESPREAD MODERATE TO MAJOR FLOODING WILL LIKELY
AFFECT MUCH OF THE DES MOINES RIVER BASIN. THE ONLY SILVER LINING IS
THAT THIS WEEK IS EXPECTED TO BE DRY.

&&

.AVIATION...
27/06Z...STORMS MOVG ACROSS NORTHERN/CENTRAL IOWA ASSOCIATED WITH A
FRONTAL BOUNDARY MOVING ACROSS.  STORMS WILL BE CAPABLE OF PRODUCING
STRONG WIND GUSTS OF 40-50KTS AND LARGE HAIL.  THE FRONT AND STORMS
SHOULD PUSH EAST OF KALO AND KOTM BY 14Z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FROM
7 PM TONIGHT THROUGH 7 AM SUNDAY FOR MUCH OF CENTRAL IOWA ALONG AND
NORTH OF STATE HIGHWAY 92.

&&

SHORT TERM...JUNGBLUTH
LONG TERM/HYDROLOGY...COGIL
AVIATION...FAB
Hazardous weather outlook, Jun 26, 4:32 PM CDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
432 PM CDT SAT JUN 26 2010

IAZ004>007-015>017-023>026-272145-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-
432 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN PORTIONS OF
CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL MOVE ACROSS NORTHERN IOWA THIS EVENING AND INTO
THE OVERNIGHT. HAIL AND DAMAGING WINDS ARE POSSIBLE...AND THERE IS A
MODERATE RISK OF SEVERE WEATHER FROM ALGONA NORTH AND WEST. A FEW
STORMS MAY ALSO PRODUCE A TORNADO THIS EVENING. HEAVY RAINFALL IS
ALSO LIKELY WITH THE STORMS...AND A FLASH FLOOD WATCH IS IN EFFECT
FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL NON-SEVERE THUNDERSTORM CHANCES EXIST SUNDAY MORNING.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING INTO TONIGHT.

IAZ027-028-033>039-044>050-058>061-072>074-272145-
BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-GUTHRIE-DALLAS-
POLK-JASPER-MADISON-WARREN-MARION-
432 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED TO MOVE INTO CENTRAL IOWA LATE THIS
EVENING THROUGH THE OVERNIGHT HOURS. DAMAGING WINDS ARE POSSIBLE
WITH THESE STORMS...ALONG WITH HEAVY RAINFALL ON SATURATED GROUND. A
FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA AS
WELL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL NON-SEVERE THUNDERSTORM CHANCES EXIST SUNDAY THROUGH
NOON.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.

IAZ057-062-070-071-075-081>086-092>097-272145-
AUDUBON-POWESHIEK-CASS-ADAIR-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-
WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
432 PM CDT SAT JUN 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN PORTIONS OF
CENTRAL IOWA.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE EXPECTED LATE THIS EVENING IN THE WEST...AND
AFTER MIDNIGHT FARTHER EAST. DAMAGING WINDS ARE POSSIBLE...AND
LOCALLY HEAVY RAINFALL IS ALSO A THREAT.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ADDITIONAL THUNDERSTORM CHANCES EXIST THROUGH MID AFTERNOON
SUNDAY.

RIVER FLOOD WARNINGS REMAIN IN EFFECT FOR PORTIONS OF THE AREA.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT THROUGH SUNDAY MID
MORNING.

JUNGBLUTH

In the hours before

Special weather statement, Jun 26, 11:35 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1135 PM CDT SAT JUN 26 2010

IAZ033-034-270500-
CALHOUN-SAC-
1135 PM CDT SAT JUN 26 2010

...GUSTY WINDS POSSIBLE WITH APPROACHING THUNDERSTORMS...

AT 1133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN IDA COUNTY...MOVING
SOUTHEAST AT 30 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SCHALLER BY 1150 PM CDT...
  EARLY AND NEMAHA BY MIDNIGHT CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 27, 12:43 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 AM CDT SUN JUN 27 2010

IAZ044-270615-
CRAWFORD-
1243 AM CDT SUN JUN 27 2010

...SPECIAL WEATHER STATEMENT...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CRAWFORD COUNTY...MOVING EAST AT 25
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DENISON AIRPORT BY 1250 AM CDT...
  DENISON BY 1255 AM CDT...
  DELOIT AND 8 MILES SOUTH OF KIRON BY 100 AM CDT...
  VAIL BY 110 AM CDT...
  WESTSIDE BY 115 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 27, 12:45 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1245 AM CDT SUN JUN 27 2010

IAZ027-028-039-270615-
BLACK HAWK-BREMER-BUTLER-
1245 AM CDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL BREMER COUNTY...MOVING SOUTHEAST AT
30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF MODERATE
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  TRIPOLI BY 1250 AM CDT...
  8 MILES NORTHEAST OF DENVER BY 1255 AM CDT...
  READLYN AND 9 MILES SOUTHWEST OF SUMNER BY 100 AM CDT...
  ORAN BY 115 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

BEERENDS
Special weather statement, Jun 27, 1:14 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
114 AM CDT SUN JUN 27 2010

IAZ044-045-270645-
CARROLL-CRAWFORD-
114 AM CDT SUN JUN 27 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 110 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CENTRAL CRAWFORD COUNTY...MOVING EAST AT 25
MPH.

NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DELOIT AND DENISON BY 120 AM CDT...
  VAIL BY 135 AM CDT...
  WESTSIDE AND 7 MILES NORTH OF ASPINWALL BY 145 AM CDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

BEERENDS
Special weather statement, Jun 27, 2:39 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
239 AM CDT SUN JUN 27 2010

IAZ046-047-058-270815-
BOONE-GREENE-GUTHRIE-
239 AM CDT SUN JUN 27 2010

...STRONG THUNDERSTORMS MOVING INTO THE AREA...

AT 238 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL GUTHRIE COUNTY...MOVING
NORTHEAST AT 40 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 55 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  BAGLEY...             JAMAICA...            JEFFERSON...
  RIPPEY...             GRAND JUNCTION...     DANA...
  BERKLEY...            BEAVER...             OGDEN...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.
Local storm report, Jun 27, 2:40 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
240 AM CDT SUN JUN 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     FLASH FLOOD      4 NW JOLLEY             42.52N 94.76W
06/27/2010                   CALHOUN            IA   LAW ENFORCEMENT

            FLOODING ALONG HIGHWAY D15 NEAR GARBER AND JANESVILLE
            AVENUES...FROM POCAHONTAS COUNTY SHERIFF.

0234 AM     FLASH FLOOD      POMEROY                 42.55N 94.68W
06/27/2010                   CALHOUN            IA   LAW ENFORCEMENT

            UNDERPASS/VIADUCT FLOODING ALONG HIGHWAY 4. FROM CALHOUN
            COUNTY SHERIFF

&&

SMALL

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:18 PM CDTRiver Flood WarningDMXCerro Gordo, Floyd, Worth32 hr
Jun 26, 8:33 PM CDTSevere Thunderstorm WarningDMXEmmet, Kossuth, Palo Alto57 min
Jun 26, 9:12 PM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Kossuth, Winnebago48 min
Jun 26, 9:27 PM CDTFlash Flood WarningDMXEmmet, Palo Alto6 hr
Jun 26, 9:28 PM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Humboldt, Kossuth, Palo Alto, Pocahontas47 min
Jun 26, 9:32 PM CDTAreal Flood AdvisoryDMXEmmet, Palo Alto3 hr
Jun 26, 10:02 PM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth58 min
Jun 26, 10:26 PM CDTAreal Flood AdvisoryDMXCerro Gordo, Hancock, Humboldt, Kossuth, Pocahontas, Webster and 3 more3 hr
Jun 26, 11:18 PM CDTSevere Thunderstorm WarningDMXCalhoun, Humboldt, Pocahontas, Webster39 min
Jun 27, 12:09 AM CDTSevere Thunderstorm WarningDMXSac43 min
Jun 27, 12:32 AM CDTAreal Flood AdvisoryDMXBlack Hawk, Bremer, Butler, Calhoun, Franklin, Grundy and 6 more4 hr
Jun 27, 12:52 AM CDTFlash Flood WarningDMXCalhoun, Pocahontas, Sac6 hr
Jun 27, 1:27 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Sac37 min
Jun 27, 1:49 AM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Webster41 min
Jun 27, 1:50 AM CDTFlash Flood WarningDMXWebster6 hr
Jun 27, 2:03 AM CDTAreal Flood AdvisoryDMXBoone, Carroll, Crawford, Greene4 hr
Jun 27, 2:10 AM CDTRiver Flood WarningDMXDallas, Greene7 days
Jun 27, 3:00 AM CDTFlash Flood WarningDMXBoone, Greene6 hr
Jun 27, 3:12 AM CDTAreal Flood AdvisoryDMXAudubon, Dallas, Guthrie4 hr
Jun 27, 3:52 AM CDTAreal Flood AdvisoryDMXJasper, Marshall, Polk, Poweshiek, Story, Tama4 hr
Jun 27, 4:18 AM CDTSevere Thunderstorm WarningDMXLucas, Marion, Warren42 min
Jun 27, 4:34 AM CDTSevere Thunderstorm WarningDMXJasper, Mahaska, Marion, Monroe41 min
Jun 27, 4:44 AM CDTSevere Thunderstorm WarningDMXAppanoose, Lucas, Marion, Monroe, Wayne46 min
Jun 27, 4:50 AM CDTRiver Flood WarningDMXPolk9 hr
Jun 27, 4:53 AM CDTRiver Flood WarningDMXPolk17 hr
Jun 27, 5:30 AM CDTRiver Flood WarningDMXDallas, Polk9 hr
Jun 27, 5:58 AM CDTRiver Flood WarningDMXBlack Hawk, Bremer, Butler30 hr
Jun 27, 6:30 AM CDTRiver Flood WarningDMXPolk, Story40 hr
Jun 27, 6:32 AM CDTRiver Flood WarningDMXJasper, Marion, Polk62 hr
Jun 27, 6:34 AM CDTRiver Flood WarningDMXStory15 hr
Jun 27, 7:19 AM CDTRiver Flood WarningDMXPolk9 days
Jun 27, 7:20 AM CDTRiver Flood WarningDMXMadison, Warren3 days
Jun 27, 9:34 AM CDTRiver Flood WarningDMXHumboldt26 hr
Jun 27, 9:34 AM CDTRiver Flood WarningDMXPolk4 days
Jun 27, 10:39 AM CDTRiver Flood WarningDMXDallas, Polk49 hr
Jun 27, 10:41 AM CDTRiver Flood WarningDMXPolk7 days
Jun 27, 11:46 AM CDTRiver Flood WarningDMXPolk9 days
Jun 27, 11:59 AM CDTRiver Flood WarningDMXMadison, Warren10 hr
Jun 27, 3:26 PM CDTRiver Flood WarningDMXCass7 hr

Nearby

Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.